MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW, T8 FULL THREAD, 2.4MM/L20MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW, T8 FULL THREAD, 2.4MM/L20MM; PLATE, FIXATION, BONE
Catalog Number 656020
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Implanted in patient.
 
Event or Problem Description
Primary procedure, right distal radius.As reported: "dr.(b)(6).Was using a 2.4x20 variax2 locking screw and when doing his final tightening the screw would not lock.He was able to keep the screw in place but the locking mechanism was not fully utilized.Neither the patient nor the outcome of the surgery was affected.Rep reported that x-rays, medical records, and further information are not available due to hospital policy.
 
Additional Manufacturer Narrative
The reported event that locking screw, t8 full thread, 2.4mm/l20mm was alleged of 'no locking effect' could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the device history review, some possible root causes are, but are not limited to: the locking part of the screw thread could have been stripped during the usage of the screw, preventing the locking mechanism to function properly.This could have lead to the creation of a slope in the thread preventing the screw to fully engage in the plate, and so, it prevented the locking mechanism to work.This is a single use device, however it cannot be excluded that the damages to the thread occurred in a previous usage of this device.Note, as stated in the ifu: ¿warnings ¿ single use devices cannot be reused, as they are not designed to perform as intended after the first usage.Changes in mechanical, physical or chemical characteristics introduced under conditions of repeated use, cleaning and re-sterilization may compromise the integrity of the design and/or materials leading to diminished safety, performance and/or compliance with relevant specifications.Please refer to the device label to identify single or multiple use and/or cleaning and re-sterilization release.Note that the insertion angle of the locking screw should be a cone with 30° angle.Any excesses in the angulation might lead to the non function of the locking mechanism and even the damage of the thread of the screw.Note, as stated in the operative technique : ¿smartlock locking technology the polyaxial locking technology works by using two different grades of titanium.Locking screws are made of titanium alloy (ti6a14v) which is stronger than the pure titanium plate.When a screw is driven into a plate hole, the locking threads on the underside of the screw head engage the circular ¿lip¿ in the hole.This technology allows the surgeon to aim and lock the screw within a 30° cone.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
Primary procedure, right distal radius.As reported: dr (b)(6) was using a 2.4x20 variax2 locking screw and when doing his final tightening the screw would not lock.He was able to keep the screw in place but the locking mechanism was not fully utilized.Neither the patient nor the outcome of the surgery was affected.Rep reported that x-rays, medical records, and further information are not available due to hospital policy.

Brand Name
LOCKING SCREW, T8 FULL THREAD, 2.4MM/L20MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7891488
Report Number0008031020-2018-00616
Device Sequence Number18903314
Product Code HRS
UDI-Device Identifier07613327068375
UDI-Public07613327068375
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number656020
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR